Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes heart burn?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2213 Questions
Question
I had a Upper Endoscopy done in 2012 and 2013 and they were normal but just found a hital hernia.

Should I be scared something bad has formed since then or does something bad take a long time to form?

I XXXXXXX been having bad heartburn or burning in my chest for two weeks now. Taking omneprazole and doesn't seem to be doing a whole lot.

I also have an old medrol pack I had and started taking that too thinking I had some kind of inflammation. It has never lasted this long before.

Just scared is all and didn't know if I should be.

Oh also will tell you this. I has a abdominal and pelvis CT scan 6 months with contrast as everything was normal in that too. I was sent to that for my appendix but on any account all other organs were viewed and normal too like pancreas, gallbladder, liver, intestines, bladder etc

I had a colleague die of esophageal cancer and he was young around 40 years of age. Thats always in the back of my mind.

Someone told me that if I dont have Barrets then all that has been ruled out last year and this takes some time to form. And if I do have Barretts then I would have a scan every 3 years but I dont need one for another 5. Maybe you can answer all of these questions.
Posted Wed, 27 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 3 days later
Brief Answer:
Yes,Barret's esophagitis takes time to set...

Detailed Answer:
Hi back,

Thank you for following up.

Please bare in mind that Barret's esophagitis (BE) will take some time prior to be set. So, what they have told you is true, BE should have been ruled out last year as long as all the tests you did resulted normal. Do do not worry about it, nothing bad is happening to you.

With regards to Medrol, it contains a corticosteroid which will aggravate your symptoms. So, I do not recommend to use it.

It is important to try to avoid the triggering/aggravating factors as they won't let your symptoms improve and you will end up having heartburn continuously.

It is true that you need regular follow ups with your GI specialist; the time will be established based on your actual health condition and previous testing findings.

All the best!
Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes heart burn? 2 hours later
So you wouldn't worry If I had a normal upper gi last year?
 
 
Answered by Dr. Klerida Shehu 3 days later
Brief Answer:
Don't worry, forget barrets

Detailed Answer:
Hi XXXXXXX

According to Guidelines of XXXXXXX College of Gastroenterology with regards to Barret's you don't need to repeat once more upper endoscopy since it was rule out last year.
So don't worry please, forget Barret's and enjoy your life.

Wishing you all the best.
Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes heart burn? 6 hours later
Can acid reflux symptoms last awhile?
 
 
Answered by Dr. Klerida Shehu 2 days later
Brief Answer:
It can persist for awhile

Detailed Answer:
Acid reflux is known to be a chronic condition where symptoms can recur if the triggering factors are not kept under control. As I stated early medrol, the steroid is one such precipitating factor. You should learn about various precipitating factors and avoid them.

A better life style and easy diet goes in a long way to prevent acid reflux symptoms.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor